Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 5, NWS Fort Worth, TX

March 1, 200746 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Mar 1, 2007, 1:27 AM CST for 46 counties in Texas. It took effect at Mar 1, 2007, 9:00 AM CST. It was in force for 103 min.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 1:27 AM CST (07:27 UTC)
In effect from
Mar 1, 2007, 9:00 AM CST
Expired
Mar 1, 2007, 10:43 AM CST
In force
103 min
Issued by
NWS Fort Worth, TX
All 46 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 010727
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
127 AM CST THU MAR 1 2007

...WIND ADVISORY FOR NORTH TEXAS 9 AM TO 6 PM...

.A DRY LINE AND COLD FRONT WILL MOVE THROUGH NORTH TEXAS TODAY.
BEHIND THE FRONT STRONG NORTHWEST WINDS IN THE 20 TO 30 MPH RANGE
ARE EXPECTED. WINDS SHOULD DECREASE TO AROUND 15 MPH BY SUNSET. 

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011700-
/O.NEW.KFWD.WI.Y.0005.070301T1500Z-070302T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
127 AM CST THU MAR 1 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

A DRY LINE AND COLD FRONT WILL MOVE THROUGH NORTH TEXAS TODAY.
BEHIND THE FRONT STRONG NORTHWEST WINDS IN THE 20 TO 30 MPH RANGE
ARE EXPECTED. WINDS SHOULD DECREASE TO AROUND 15 MPH BY SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$
1 follow-up statement
000 
WWUS74 KFWD 011643
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1043 AM CST THU MAR 1 2007

...WIND ADVISORY CANCELLED FOR NORTH TEXAS...

.SURFACE WINDS ACROSS NORTH TEXAS THIS AFTERNOON ARE EXPECTED TO
REMAIN BELOW THE REQUIRED 25 MPH SUSTAINED THAT IS NECESSARY FOR
A WIND ADVISORY. NORTHWEST WINDS OF 15 TO 20 MPH WITH OCCASIONAL
GUSTS TO 28 MPH ARE EXPECTED THROUGH LATE AFTERNOON. THE WIND WILL
DECREASE TO 10 TO 15 MPH SHORTLY BEFORE SUNSET.

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011745-
/O.CAN.KFWD.WI.Y.0005.000000T0000Z-070302T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
1043 AM CST THU MAR 1 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND
ADVISORY FOR ALL OF NORTH TEXAS.

SURFACE WINDS ACROSS NORTH TEXAS THIS AFTERNOON ARE EXPECTED TO
AVERAGE 15 TO 20 MPH WITH OCCASIONAL GUSTS TO 28 MPH THROUGH LATE
AFTERNOON. THE WIND WILL DECREASE TO 10 TO 15 MPH SHORTLY BEFORE
SUNSET.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Feb 28, 10:38 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Feb 28, 10:38 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1038 PM CST WED FEB 28 2007

.AVIATION...
MAIN DIFFERENCE THIS TAF ISSUANCE WILL BE THE ADDITION OF A FEW
HOURS OF POSSIBLE MVFR CIGS. IT APPEARS THE COLD FRONT WILL NOT
MAKE IT THROUGH THE TAF SITES UNTIL 10Z. THERE WILL BE A
POSSIBILITY OF SOME STRATUS AS THE DEWPOINTS INCREASE AND THE
TEMPERATURES DROP OVER THE NEXT 4 HOURS...OR UNTIL THE FRONT MOVES
THROUGH. OTHERWISE... WINDS WILL STILL BE THE MAIN ISSUE...BUT
WILL DECREASE TO LESS THAN 10 KTS TOMORROW EVENING. /13

&&

.PREV DISCUSSION... /ISSUED 806 PM CST WED FEB 28 2007/

UPDATE...
WILL MAKE ONLY A FEW MINOR ADJUSTMENTS TO DEWPOINTS AND TEMPS
TONIGHT WHILE LEAVING THE REMAINDER OF THE FORECAST ALONE.  RAIN
CHANCES TONIGHT IN THE EAST REMAIN SLIM BUT NOT TOTALLY OUT OF THE
QUESTION SO WILL NOT CHANGE THEM.  IN FACT...THE OUTLOOK FOR RAIN IN
THE NEAR FUTURE FOR ANY PART OF NORTH TEXAS DOES NOT LOOK GOOD AT
THIS TIME.      42

AVIATION...
517 PM CST...
CLOUDS HAVE STARTED TO CLEAR OUT OVER THE METROPLEX AS DRY
LINE/COLD FRONT APPROACHES. EXPECT FROPA TO OCCUR AROUND 08Z.
WINDS WILL SLIGHTLY DECREASE OVERNIGHT...BUT TOMORROW EXPECT GUSTY
WESTERLY/NORTHWESTERLY WINDS BEHIND THE FRONT. OTHERWISE...LOOKS
LIKE DEWPOINTS WILL BE LOW ENOUGH IN THE METROPLEX AS THE FRONT
APPROACHES TO AVOID ANY STRATUS. WILL GO WITH SCT025 FOR ACT
DURING THE MORNING HOURS. FINALLY...BLDU MAY BE A PROBLEM AGAIN
TOMORROW...BUT WILL LEAVE THIS FOR LATER SHIFTS WHEN EXACT TIMING
WILL BE EASIER TO PINPOINT.  /13

PREV DISCUSSION... /ISSUED 331 PM CST WED FEB 28 2007/

DISCUSSION...
SOUTHERLY WINDS HAVE BROUGHT DEWPOINTS IN THE UPPER 50S TO THE
LOWER 60S NORTHWARD...BUT THE DEPTH OF THE MOISTURE IS RATHER
SHALLOW AS A POTENT CAP REMAINS IN PLACE AROUND 850 MB. WATER
VAPOR SHOWS A STRONG SHORTWAVE MOVING ACROSS COLORADO...BUT THE
TRACK OF THIS FEATURE WILL BE TOO FAR NORTH TO BREAK THE CAP
TONIGHT AND WE EXPECT MOSTLY CLOUDY AND BREEZY TO BE THE RULE.
THERE IS A SLIGHT CHANCE OF SOME SHOWERS OR STORMS ACROSS THE
EXTREME EASTERN ZONES WHERE THE MOISTURE DEPTH IS A LITTLE
BETTER AND CAP MAY BE BREAKABLE AFTER MIDNIGHT. A PACIFIC COLD
FRONT WILL SWEEP THROUGH NORTH TEXAS AROUND DAYBREAK WITH WINDS
BECOMING WESTERLY AND INCREASING AFTER SUNRISE. LOW LEVEL COLD
ADVECTION AND FULL INSOLATION WILL ALLOW FOR STEEP LAPSE RATES AND
GOOD MIXING OF 35KT 850 MB WINDS...WHICH TRANSLATE TO AROUND 21
KT AND GUSTY AT THE SURFACE. THIS IS JUST ON THE EDGE OF WIND
ADVISORY CRITERIA...BUT WITH DEWPOINTS PLUMMETING INTO THE
TEENS AND LOWER 20S...HUMIDITY WILL BE VERY LOW AND A RED FLAG
WARNING HAS BEEN ISSUED FOR THE ENTIRE AREA.

COLD ADVECTION CONTINUES THROUGH THE AFTERNOON AND EARLY EVENING
HOURS WITH COOLER WEATHER EXPECTED FRIDAY AND ON INTO THE WEEKEND.
A REINFORCING PUSH OF HIGH PRESSURE WILL ARRIVE SATURDAY AS
NORTHWESTERLY FLOW ALOFT DOMINATES THE REGIONAL WEATHER PATTERN.
THIS WILL ENSURE SLIGHTLY COOLER THAN NORMAL TEMPERATURES OVER THE
WEEKEND AND HAVE UNDERCUT THE MEX MOS JUST A BIT GIVEN THE
PROJECTED LOW LEVEL THICKNESS VALUES. MANY PARTS OF THE REGION
WILL FLIRT WITH FREEZING TEMPERATURES A COUPLE NIGHTS THIS
WEEKEND...BUT WE ARE STILL A COUPLE WEEKS AWAY FROM THE AVERAGE
DATE OF LAST FREEZE SO THIS IS NOT UNUSUAL. RAIN CHANCES IN THE
EXTENDED PART OF THE FORECAST STILL APPEAR BLEAK. MOISTURE WILL
HAVE A TOUGH TIME MAKING IT NORTHWARD WITH A FAST ZONAL FLOW
CONTINUING ACROSS THE SOUTHERN PLAINS. THERE ARE SOME INDICATIONS
IN THE LONG RANGE MODELS THAT A KINK IN THE FLOW WILL GIVE THE
REGION A CHANCE OF RAIN LATE NEXT WEEK. WE SHALL SEE.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  53  68  36  63 /  10   0   0   0
WACO, TX              58  71  35  69 /  10   0   0   0
PARIS, TX             55  67  32  62 /  20  10   0   0
DENTON, TX            51  66  30  63 /  10   0   0   0
MCKINNEY, TX          54  67  30  62 /  20   0   0   0
DALLAS, TX            56  68  39  63 /  10   0   0   0
TERRELL, TX           57  69  36  64 /  20   0   0   0
CORSICANA, TX         58  70  37  67 /  20  10   0   0
TEMPLE, TX            59  73  38  72 /  10   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 9 AM TO 6 PM CST THURSDAY FOR TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

&&

99/99/99
Hazardous weather outlook, Feb 28, 7:00 PM CST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
700 PM CST WED FEB 28 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
700 PM CST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT...MAINLY EAST OF A
BONHAM...KAUFMAN...CAMERON LINE. CLOUD TO GROUND LIGHTNING MAY
ACCOMPANY SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...
A COLD FRONT WILL MOVE THROUGH NORTH TEXAS EARLY THURSDAY. THERE WILL
BE AN INCREASED FIRE DANGER ACROSS ALL OF NORTH TEXAS THURSDAY DUE
TO GUSTY WESTERLY WINDS AND DRIER AIR BEHIND THE FRONT. A RED FLAG
WARNING IS IN AFFECT FOR ALL OF NORTH TEXAS THURSDAY MORNING THROUGH
EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

13

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.